Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


want to know my meds side effect
Jun 30, 2008

hello, before 2month I started one of the available ART regimens in my country lamivudine150mg+zidovudine300mg and nevirapine300mg bid my CD4 was 194&no AIDS related illness.my question is what are the main side effects of this combinations&one day in the future if the monotherapy be available here can I change my meds? thanks a lot

Response from Dr. McGowan

Your combination is one that has been used extensively for many years. The main side effects may be fatigue, anemia, muscle aches from the zidovudine/lamivudine (with the zidovudine contributing most). Rash, hepatitis and body aches may also be seen with nevirapine, especially in women who initiate treatment with CD4 counts above 250 or men with CD4 counts above 400. Since you had lower CD4 counts it is less likely to cause a problem. Long-term side effects may be more likely to occur from the zidovudine including loss of fat in the limbs and cheeks. Unfortunately mono-therapy is not likely on the horizon since the HIV virus has great ability to develop resistance to any single, or even double, therapy. I hope you do well on your treatment.

Joe



Previous
two years false negative
Next
CD4 of 44 can climb to???

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement